Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 30, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 25, 2018, 3:59 PM MDT. It took effect at Apr 26, 2018, 8:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2018, 3:59 PM MDT (21:59 UTC)
- In effect from
- Apr 26, 2018, 8:00 AM MDT
- Expired
- Apr 26, 2018, 3:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
796 WWUS75 KABQ 252159 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 359 PM MDT Wed Apr 25 2018 NMZ527-528-530-531-260500- /O.NEW.KABQ.WI.Y.0030.180426T1400Z-180426T2100Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands-Union County- Harding County- 359 PM MDT Wed Apr 25 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 3 PM MDT THURSDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 8 AM to 3 PM MDT Thursday. * LOCATION...The Far Northeast Highlands and Northeast Plains along and east of I-25, including Raton Pass. * WINDS...North at 25 to 35 mph with gusts up to 50 mph * TIMING...A back door cold front will arrive with a wind shift out of the north during the early morning. Behind the front winds will remain strong until mid afternoon, before gradually weakening. * VISIBILITY...Locally reduced below 3 miles at times in dust prone locations. * LOCAL IMPACTS...Hazardous crosswinds will impact east-to-west oriented roads. Loose and unsecured objects may become airborne. Flimsy structures may blow to the ground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 44
3 follow-up statements
332 WWUS75 KABQ 260427 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1027 PM MDT Wed Apr 25 2018 NMZ527-528-530-531-261300- /O.CON.KABQ.WI.Y.0030.180426T1400Z-180426T2100Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands-Union County- Harding County- 1027 PM MDT Wed Apr 25 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 3 PM MDT THURSDAY... * LOCATION...The Far Northeast Highlands and Northeast Plains along and east of I-25, including Raton Pass. * WINDS...North at 25 to 35 mph with gusts up to 50 mph. * TIMING...A back door cold front will arrive with a wind shift out of the north during the early morning. Behind the front, winds will remain strong until mid afternoon, before gradually weakening. * VISIBILITY...Locally reduced below 3 miles at times in dust prone locations. * LOCAL IMPACTS...Hazardous crosswinds will impact east-to-west oriented roads. Loose and unsecured objects may become airborne. Flimsy structures may blow to the ground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 28
439 WWUS75 KABQ 261158 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 558 AM MDT Thu Apr 26 2018 NMZ527-528-530-531-262100- /O.CON.KABQ.WI.Y.0030.180426T1400Z-180426T2100Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands-Union County- Harding County- 558 AM MDT Thu Apr 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * LOCATION...The Far Northeast Highlands and Northeast Plains along and east of I-25, including Raton Pass. * WINDS...North at 25 to 35 mph with gusts up to 50 mph. * TIMING...A backdoor cold front will arrive with a wind shift out of the north during the early morning. Behind the front, winds will remain strong until mid afternoon, before gradually weakening. * VISIBILITY...Locally reduced below 3 miles at times in dust prone locations. * LOCAL IMPACTS...Hazardous crosswinds will impact east-to-west oriented roads. Loose and unsecured objects may become airborne. Flimsy structures may blow to the ground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
979 WWUS75 KABQ 262058 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 258 PM MDT Thu Apr 26 2018 ...STRONG WINDS BELOW CANYONS OPENING INTO THE MIDDLE RIO GRANDE VALLEY TONIGHT... .The back door cold front that brought strong winds to northeast New Mexico has progressed well to the southwest of that area, and this will allow wind speeds to weaken through late afternoon. However, the front will push through gaps in the central mountain chain early this evening and into the Middle Rio Grande Valley with wind gusts up to 50 mph below canyons through the evening. Speeds will gradually weaken below hazardous thresholds during the late night hours. NMZ527-528-530-531-262200- /O.EXP.KABQ.WI.Y.0030.000000T0000Z-180426T2100Z/ Raton Ridge/Johnson Mesa-Far Northeast Highlands-Union County- Harding County- 258 PM MDT Thu Apr 26 2018 ...WIND ADVISORY WILL EXPIRE AT 3 PM MDT THIS AFTERNOON... Strong north and northeast winds will continue to blow at speeds from 20 to 35 mph with gusts up to 45 mph for another hour or two. Since wind speeds are trending downward in strength, the Wind Advisory will be allowed to expire. $$ NMZ519-270900- /O.NEW.KABQ.WI.Y.0031.180427T0100Z-180427T0900Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 258 PM MDT Thu Apr 26 2018 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM MDT FRIDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 7 PM this evening to 3 AM MDT Friday. * LOCATION...Middle Rio Grande Valley including Albuquerque. * WINDS...East at 20 to 35 mph with gusts up to 50 mph. * TIMING...Winds will strengthen rapidly during the early evening, then peak in strength during the mid to late evening, before weakening during the late night hours. * VISIBILITY...Briefly reduced near 3 miles at times in dust- prone locations. * LOCAL IMPACTS...Hazardous crosswinds will impact north-to-south oriented roads like I-25 and Tramway Boulevard. Loose and unsecured objects may blow around or become airborne. Light- weight structures may collapse. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 25, 3:30 PM MDT, 29 minutes earlier.
Area forecast discussion, Apr 25, 3:30 PM MDT, 29 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 330 PM MDT Wed Apr 25 2018 .SYNOPSIS... Areas of smoke will continue to impact Catron County including Glenwood and Reserve tonight and Wednesday as northwest flow steers the smoke from Arizona's Rattlesnake Fire over that area. A windy cold front will dive southwestward through the eastern plains on Thursday with gusts around 50 mph across northeast areas, and a slight chance of thunderstorms along the east slopes of the Sangre de Cristo Mountains. An upper level low pressure system slowly crossing the northern and central Rockies will draw moisture northwestward over New Mexico this weekend. Showers and thunderstorms will impact western areas Friday, before spreading to include central areas Saturday, then shifting eastward across the eastern plains Saturday night and Sunday. Breezy to windy conditions are expected on Sunday as drier air wraps into the system and over New Mexico from the southwest. A secondary upper level trough deepening over the Great Basin will steer the jet stream over the state on Monday with even stronger winds. && .DISCUSSION... Residents in the Glenwood, Mogollon and Reserve area reported hazy skies and the smell of smoke this afternoon. The smoke plume from the Rattlesnake Fire is evident on satellite imagery crossing that area. The HRRR Model's Near-Surface Smoke product shows light to moderate concentrations tracking over central and southwest Catron County from the northwest tonight and Thursday (https://bit.ly/2Kfrvll). An upper level trough will clip NE NM in NW flow aloft on Thursday. It may trigger a few showers and thunderstorms along the east slopes of the central mountain chain, especially around Raton Pass, but the greater impact will be the windy cold front that it will send southwestward into the state. Northeast wind gusts to 40 mph will be common across the eastern plains on Thursday, except for gusts near 50 mph across the northeast highlands and plains along and east of I-25. A moist low level south southeasterly return flow will be drawn into the state Thursday night and Friday, with a mix of wet and dry thunderstorms breaking out across western areas on Friday afternoon in response to the aformentioned upper low over the Great Basin. Models vary on how robust the moisture surge will be, with the GFS on the wet side and the NAM and ECMWF on the drier side. The drier NAM handled a similar moisture surge better than the GFS and ECMWF last week, so this forecast package sides with the NAMs POPs and coverage of precipitation moreso than the GFS for this weekend. If the NAM is right again, our POPS could be a little too high. 44 && .FIRE WEATHER... A slightly more active weather pattern through the weekend will hold off critical fire weather conditions for most areas until Sunday. Winds will turn southerly tonight with very good humidity recoveries for eastern NM and fair values across the west. Another back door cold front will shift southwest through eastern NM Thursday with a reinforcing shot of low level moisture westward, strong north winds, and slightly below normal high temperatures. Widespread excellent ventilation is expected. The front will move west through gaps in the central mt chain Thursday night with another blast of canyon winds. Moisture is expected to make it farther into western NM behind the next front through Friday. A weak shortwave ridge approaching from the west Friday will allow some mid and upper level moisture to slide north from Mexico during the afternoon. This will help fire up a couple wet/dry showers along the Cont Dvd by late day. A few dry lightning strikes are possible. Meanwhile, the remainder of the area will remain near to slightly below normal with higher min humidity and fair to good ventilation Friday. A large upper level storm system is still shown by models to take shape over the Great Basin over the weekend and allow increasing south to southwest flow over NM. This will help advect even deeper moisture northward and set the stage for a potentially more active day of showers and storms Saturday within central and western NM. Moisture levels appear favorable for larger wetting rainfall footprints along with gusty outflow winds. Ventilation will improve to excellent all areas. The base of the upper trough will move into northern AZ Sunday and spread much drier and windy conditions in western NM. Critical fire weather conditions will be possible along and west of the Cont Dvd by late afternoon. This may be problematic if any lightning strikes hit the wrong area with little wetting rainfall. Meanwhile, the east will see more showers and storms with severe weather possible. The base of the upper trough doesn't move much Monday and Tuesday with widespread stronger southwest winds and very dry air sliding over NM. This will increase potential for critical fire weather for nearly the entire area. Guyer && .AVIATION... 18Z TAF CYCLE An area of low cigs near 030 across far southeastern NM will continue to clear southward thru 20Z. Otherwise, VFR all areas the next 24 hrs. Thin cirrus will move overhead today and expand overnight as the next upper level trough passes north of NM. A back door cold front will then arrive over far northeastern NM aft 12Z and make it the I40 corridor by 18Z with strong north wind gusts btwn 35 and 40 kt. Guyer && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 38 77 41 77 / 0 0 0 5 Dulce........................... 33 72 34 72 / 0 0 0 5 Cuba............................ 36 70 36 68 / 0 0 0 5 Gallup.......................... 34 78 35 75 / 0 0 0 20 El Morro........................ 36 73 37 69 / 0 5 10 40 Grants.......................... 35 75 36 71 / 0 5 5 30 Quemado......................... 40 75 41 70 / 0 5 10 30 Glenwood........................ 48 85 49 77 / 0 0 10 20 Chama........................... 28 65 27 66 / 0 5 5 10 Los Alamos...................... 44 69 41 66 / 0 5 5 5 Pecos........................... 39 66 35 65 / 0 10 0 5 Cerro/Questa.................... 32 61 31 65 / 0 10 5 10 Red River....................... 29 52 27 56 / 0 10 10 10 Angel Fire...................... 25 58 22 62 / 0 10 10 10 Taos............................ 30 68 28 69 / 0 5 5 5 Mora............................ 36 62 30 65 / 0 10 5 10 Espanola........................ 41 74 40 73 / 0 0 0 5 Santa Fe........................ 42 69 40 66 / 0 0 0 5 Santa Fe Airport................ 39 72 37 70 / 0 0 0 5 Albuquerque Foothills........... 45 78 43 73 / 0 0 0 5 Albuquerque Heights............. 48 79 46 73 / 0 0 0 5 Albuquerque Valley.............. 44 80 43 75 / 0 0 0 5 Albuquerque West Mesa........... 46 80 45 75 / 0 0 0 5 Los Lunas....................... 40 81 40 76 / 0 0 0 5 Rio Rancho...................... 46 79 44 75 / 0 0 0 5 Socorro......................... 48 83 47 77 / 0 5 5 5 Sandia Park/Cedar Crest......... 41 71 38 67 / 0 5 5 5 Tijeras......................... 42 74 39 70 / 0 5 5 5 Moriarty/Estancia............... 33 76 31 72 / 0 0 5 5 Clines Corners.................. 36 68 31 67 / 0 5 5 0 Gran Quivira.................... 40 75 38 70 / 0 5 5 5 Carrizozo....................... 44 76 43 71 / 0 5 5 5 Ruidoso......................... 40 71 34 64 / 0 10 10 10 Capulin......................... 34 55 29 66 / 0 10 5 0 Raton........................... 32 61 29 70 / 0 10 5 5 Springer........................ 34 63 31 70 / 0 5 5 0 Las Vegas....................... 36 62 30 65 / 0 5 5 5 Clayton......................... 38 61 32 67 / 0 5 0 0 Roy............................. 38 62 32 64 / 0 5 0 0 Conchas......................... 42 70 38 71 / 0 0 0 0 Santa Rosa...................... 40 70 36 70 / 0 5 5 0 Tucumcari....................... 41 71 36 73 / 0 0 5 0 Clovis.......................... 40 71 36 69 / 0 0 5 0 Portales........................ 40 73 36 70 / 0 0 5 0 Fort Sumner..................... 43 75 39 71 / 0 5 5 0 Roswell......................... 44 84 44 74 / 0 5 10 0 Picacho......................... 42 78 40 67 / 0 10 10 5 Elk............................. 40 76 36 65 / 0 10 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 8 AM to 3 PM MDT Thursday for the following zones... NMZ527-528-530-531. && 44
Hazardous weather outlook, Apr 25, 4:22 AM MDT, 11 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 422 AM MDT Wed Apr 25 2018 NMZ501>540-261100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 422 AM MDT Wed Apr 25 2018 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight A few areas of virga, or very dry showers, will be possible today and this evening in west central New Mexico, possibly leading to localized gusty and erratic winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Sparse thunderstorms will be possible Thursday afternoon with any activity in west central New Mexico producing little rainfall, dry lightning, and locally gusty and erratic winds. A frontal boundary will arrive into New Mexico on Thursday, leading to gusty winds in the eastern plains during the day. Gusty winds will then surge into the Rio Grande valley Thursday evening with gusts of 45 to 50 mph possible. On Friday, Saturday, and Sunday isolated to scattered thunderstorms are expected with some storms having the potential for localized gusty and erratic winds. Strong winds could return to New Mexico early next week along with the threat of critical fire weather due to lower humidity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. 52
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.